Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 8, NWS Northern Indiana

March 15, 2015Huntington County, Wells County, Indiana

NWS Northern Indiana issued this river flood warning at Mar 15, 2015, 12:03 PM EDT for Huntington County, Wells County, Indiana. It took effect at Mar 16, 2015, 10:00 PM EDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 15, 2015, 12:03 PM EDT (16:03 UTC)
In effect from
Mar 16, 2015, 10:00 PM EDT
Expired
Mar 21, 2015, 6:00 AM EDT
In force
4 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Huntington County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Bluffton (BLFI3).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03323000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIWX 151603
FLWIWX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1203 PM EDT SUN MAR 15 2015

...The National Weather Service in Northern Indiana has issued a
flood warning for the following rivers...

Wabash River near Bluffton affecting Huntington and Wells Counties

.Warm temperatures have led to rapid snowmelt across the area. This will
lead to minor flooding along the river.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.

All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.

&&

INC069-179-161603-
/O.NEW.KIWX.FL.W.0008.150317T0200Z-150321T1000Z/
/BLFI3.1.SM.150317T0200Z.150318T1200Z.150320T1000Z.NO/
1203 PM EDT SUN MAR 15 2015

The National Weather Service in Northern Indiana has issued a

* Flood Warning for
  The Wabash River near Bluffton
* From Monday evening to Saturday morning.
* At 10 AM Sunday the stage was 7.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Monday night and
  crest near 10.8 feet around  2 PM Wednesday March 18. It will fall
  below flood stage around 6 AM Friday March 20.
* At 11.0 feet...River Road at Bluffton begins to flood.
* This crest compares to a previous crest of 10.9 feet which occurred
  on Apr 19 2013.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511

$$
3 follow-up statements
157 
WGUS83 KIWX 160220
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1020 PM EDT SUN MAR 15 2015

...The flood warning has been extended for the following rivers...
 
  Wabash River near Bluffton affecting Huntington and Wells Counties 
  Maumee River near Defiance affecting Defiance and Henry Counties 
 
...The flood warning continues for the following rivers... 

  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Recent heavy rainfall coupled with snow melt and ice jamming has
caused minor flooding along area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC069-179-170220-
/O.EXT.KIWX.FL.W.0008.150317T0300Z-150321T1000Z/
/BLFI3.1.SM.150317T0300Z.150318T1200Z.150320T1000Z.NO/
1020 PM EDT SUN MAR 15 2015

 The Flood Warning has been extended for
  The Wabash River near Bluffton
* from Monday evening to Saturday morning.
* At 10 AM Sunday the stage was 7.9 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Monday night  and 
  crest near 10.8 feet around  2 PM Wednesday March 18 and fall below
  flood stage around  6 AM Friday March 20.
* at 11.0 feet...River Road at Bluffton begins to flood.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$

OHC039-069-170220-
/O.EXT.KIWX.FL.W.0006.000000T0000Z-150318T0000Z/
/DEFO1.1.IJ.150312T1956Z.150314T2000Z.150317T0000Z.NO/
1020 PM EDT SUN MAR 15 2015

 The Flood Warning has been extended for
  The Maumee River near Defiance
* until Tuesday evening.
* At 10 PM Sunday the stage was 10.1 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage 
  around  8 PM Monday March 16.
* at 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC039-051-171-170220-
/O.CON.KIWX.FL.W.0004.000000T0000Z-000000T0000Z/
/STRO1.1.SM.150313T0300Z.150316T1200Z.000000T0000Z.NO/
1020 PM EDT SUN MAR 15 2015

The Flood Warning continues for
  The Tiffin River near Stryker
* until further notice.
* At 9 PM Sunday the stage was 12.6 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.7 feet around  2 
  PM Monday March 16 and begin falling.
* at 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
000 
WGUS83 KIWX 161551
FLSIWX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 AM EDT MON MAR 16 2015

...The Flood Warning has been extended for the following rivers...

  Wabash River near Bluffton affecting Huntington and Wells Counties
  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties

.Minor flooding is either occuring or forecast for area rivers due
to recent snowmelt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to NOAA Weather Radio or
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Hydrology...Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.

&&

INC069-179-171551-
/O.EXT.KIWX.FL.W.0008.150317T0900Z-150321T0800Z/
/BLFI3.1.SM.150317T0900Z.150318T1800Z.150320T0800Z.NO/
1151 AM EDT MON MAR 16 2015

 The Flood Warning has been extended for
  The Wabash River near Bluffton
* from late tonight to late Friday night.
* At 9 AM Monday the stage was 8.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage early Tuesday
  morning  and crest near 10.6 feet around  8 PM Wednesday March 18
  and fall below flood stage around  4 AM Friday March 20.
* At 11.0 feet...River Road at Bluffton begins to flood.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511

$$

OHC039-051-171-171551-
/O.EXT.KIWX.FL.W.0004.000000T0000Z-150321T2100Z/
/STRO1.1.SM.150313T0300Z.150315T1300Z.150320T2100Z.NO/
1151 AM EDT MON MAR 16 2015

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until Saturday afternoon.
* At 11 AM Monday the stage was 12.5 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river is cresting at 12.5 feet and will fall below
  flood stage around  5 PM Friday March 20.
* At 13.0 feet...Flood waters begin to affect some farm buildings
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438

$$
858 
WGUS83 KIWX 170237
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1037 PM EDT MON MAR 16 2015

...The flood warning continues for the following rivers... 

  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Minor flooding will continue along the Tiffin River near Stryker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-180237-
/O.CON.KIWX.FL.W.0004.000000T0000Z-150321T2100Z/
/STRO1.1.SM.150313T0300Z.150315T1300Z.150320T2100Z.NO/
1037 PM EDT MON MAR 16 2015

The Flood Warning continues for
  The Tiffin River near Stryker
* until Saturday afternoon.
* At 10 PM Monday the stage was 12.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around 5 PM Friday March 20.
* at 12.0 feet...Portions of State Route 66 flood north of Archbold.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 15, 11:34 AM EDT, 29 minutes earlier.

Area forecast discussion, Mar 15, 11:34 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1134 AM EDT SUN MAR 15 2015

.SYNOPSIS...
ISSUED AT 1128 AM EDT SUN MAR 15 2015

HIGH PRESSURE MOVING FROM THE CENTRAL UNITED STATES TO THE GULF
COAST WILL RESULT IN DRY CONDITIONS THROUGH MONDAY. HIGHS
THIS AFTERNOON WILL REACH INTO THE MID 50S TO LOWER 60S. HIGHS OF
63 TO 72 ARE EXPECTED ON MONDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM EDT SUN MAR 15 2015

NO SENSIBLE WX CONCERNS THIS PD AS RIDGING ALOFT BUILDS ACROSS THE
MIDWEST/WRN GREAT LAKES.

PRIMARY NR TERM QN IS MAX TEMPS THIS AFTN. XPCD WAA INADV OF
PROGRESSIVE SW ADVG EWD THROUGH CNTRL CANADA AND DEGREE OF THERMAL
RIDGING THAT BUILDS THIS AFTN...HAVE BUMPED TEMPS FM PRIOR AND OF
WHICH IS LIKELY NOT ENOUGH IN LIGHT OF STG MIXING SIGNALS SEEN IN
SHRT TERM GUIDANCE TWD MID AFTN AND SOME BUST POTENTIAL PSBL OVR WRN
SECTIONS OUTSIDE REMAINING SNOWPACK AREAS IN SW MI.

REGARDLESS MILD TEMPS TO HOLD THROUGH TONIGHT AS SWRLY FLW RAMPS
FURTHER AHD OF SHARPENING UPSTREAM FNTL BNDRY AND PORTENDS A VRY
WARM DAY ON MONDAY.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 325 AM EDT SUN MAR 15 2015

AN UNSEASONABLY MILD MONDAY WILL GIVE WAY TO COOLER/SEASONAL WX
THEREAFTER AS DULL SPLIT/WNW FLOW REGIME PERSISTS...

925 MB TEMPS PUSHING 13-15C IN A WELL MIXED PRE-FRONTAL ENVIRONMENT
SHOULD AFFORD MID 60S-LOW 70S HIGHS MONDAY...WITH EXACT VALUES
DEPENDENT ON EXTENT/COVERAGE OF WAA MID CLOUDS. ENJOY MONDAY'S
WARMTH AS SHEARED MID LEVEL SHORTWAVE/MERGED JET TRACKS THROUGH THE
CENTRAL/EASTERN LAKES AND FORCES A STRONG COLD FRONT THROUGH THE
LOCAL AREA LATER MONDAY NIGHT. MORE ORGANIZED BAND OF PCPN WITH AN
ASSOCIATED WEAK FRONTAL WAVE/FGEN RESPONSE WILL LIKELY PASS NORTH OF
THE REGION...WITH NOTHING MORE THAN A FEW SPRINKLES/LIGHT SHOWERS
EXPECTED WITH THE FRONTAL PASSAGE LOCALLY.

TUESDAY AND WEDNESDAY CONTINUE TO LOOK DRY/MAINLY CLEAR WITH TEMPS
CONSIDERABLY COOLER AS SPRAWLING HIGH BUILDS SE OUT OF THE CANADIAN
PRAIRIES. NON-ZERO/LOW CHANCES FOR LIGHT PCPN AND AN INCREASE IN
CLOUD COVER RETURN LATE THIS WEEK AS ADDITIONAL NORTHERN STREAM
SHORTWAVE ENERGY TRANSLATES SE TOWARD THE LOWER LAKES AND A SEPARATE
SOUTHERN STREAM WAVE GETS SHEARED APART INTO THE OH/TN VALLEYS.
MODELS CONTINUE TO STRUGGLE/DIFFER WITH TIMING OF THESE FEATURES
RESULTING IN A LOWER CONFIDENCE TEMP/POP FORECAST THURSDAY INTO
FRIDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 702 AM EDT SUN MAR 15 2015

VFR CONDS XPCD THROUGH THE PD AS RIDGING SFC AND ALOFT BLDS ACRS
THE AREA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 15, 4:09 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EDT SUN MAR 15 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-160815-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
409 AM EDT SUN MAR 15 2015 /309 AM CDT SUN MAR 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.